, Volume 20, Issue 7, pp 1585-1587
Date: 05 May 2012

Lenalidomide cutaneous adverse event: a case of Stevens–Johnson syndrome (SJS) in a primary plasma cell leukaemia patient treated with lenalidomide and dexamethasone

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access
This is an excerpt from the content

Stevens–Johnson syndrome (SJS) is a potentially deadly skin disease that usually results from a drug reaction. Typically, it involves the skin and mucous membranes. While minor presentations may occur, significant involvement of the oral, nasal, eye, vaginal, urethral, gastrointestinal (GI), and lower respiratory tract mucous membranes may develop in the course of the illness. GI and respiratory involvement may progress to necrosis. Missed diagnosis is common, and recovery can take weeks to months, depending on the severity of the condition [1]. We describe an SJS developed in a primary plasma cell leukaemia during Revlimid and dexamethasone (Rev/Dex) treatment.

On April 2010, a 51-year-old man was admitted to our centre for fever and worsening general conditions. Laboratory tests showed the following data: leukocytosis (WBC 20,500/μl) with peripheral plasma cells >2,000/μl, anaemia (HGB 10.3 g/dl), thrombocytopenia (PLTS 83000/μl), serum M protein IgA-lambda (1.47 g/dl), urinary Bence-